Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 150, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 2, 2014, 2:08 PM EDT for Hamilton County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 2:08 PM EDT (18:08 UTC)
- Expired
- Aug 2, 2014, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Hamilton County, TN
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:08 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 2, 1:08 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 108 PM EDT SAT AUG 2 2014 .AVIATION... THROUGH THE AFTERNOON...CHA IS THE SITE MOST LIKELY TO SEE A SHOWER OR THUNDERSTORM. CHANCES APPEAR HIGH ENOUGH TO WARANT A TEMPO THERE FOR MVFR VIS/CIGS FOR THE NEXT FEW HOURS. THUNDERSTORMS MAY OCCUR IN THE VICINITY OF CHA AS WELL. CHANCES APPEAR TOO LOW TO MENTION AT TRI AND TYS...BUT CANNOT BE RULED OUT ENTIRELY. FOG DEVELOPMENT WILL DEPEND ON IF THE TAF SITES SEE RAIN THIS AFTERNOON/EVENING. WILL HAVE JUST MVFR FOG AT TRI FOR NOW...BUT CONFIDENCE IS LOW AS THERE IS SOME MODEL GUIDANCE SHOWING DENSE FOG. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Aug 2, 4:26 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 426 AM EDT SAT AUG 2 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 426 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT...THUNDERSTORMS ON THE NORTHERN CUMBERLAND PLATEAU MIGHT APPROACH SEVERE LEVELS THIS AFTERNOON AND EARLY EVENING...WITH STRONG OUTFLOW WINDS AND SOME HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL PROBABLY NOT BE ASKED TO ACTIVATE...BUT ARE ASKED TO RELAY ANY SIGNIFICANT WIND OR HAIL REPORTS TO THE NWS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:03 PM EDT | Areal Flood Advisory | MRX | Bradley, Polk | 117 min |
| Aug 2, 4:53 PM EDT | Special Weather Statement | MRX | Lee | 52 min |
| Aug 2, 5:18 PM EDT | Special Weather Statement | MRX | Scott | 42 min |
| Aug 2, 6:06 PM EDT | Special Weather Statement | MRX | Scott | 39 min |
| Aug 2, 6:30 PM EDT | Special Weather Statement | MRX | Russell | 15 min |
| Aug 2, 7:42 PM EDT | Special Weather Statement | MRX | Washington | 33 min |
| Aug 2, 6:44 PM EDT | Special Weather Statement | MRX | Cherokee | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.